Flood, Daviess
- When
- May 6, 10:00 AM EST to May 23, 12:00 PM EST
- Where
- Daviess forecast zone
- Property damage
- $33,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.702, -87.072 (the zone’s center; the record gives no point)
Flooding along White River. Extensive Flooding closes many roads and affects agricultural lands.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Flooding along White River. Extensive Flooding closes many roads and affects agricultural lands. Some homes were evacuated. Flood Stage: Crest: Date of Crest:Elliston 18.0 28.30 05/16Newberry 13.0 24.22 05/17Edwardsport 15.0 25.20 05/17
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 6, 3:20 AM EST, 6 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 320 AM EST MON MAY 6 2002 TIMING OF PRECIPITATION AND HEAVY RAIN POTENTIAL ARE THE MAIN FORECAST PROBLEMS. SEVERE WX IS ALSO A POSSIBILITY...BUT CLOUDS AND PRECIP SHOULD KEEP THIS ONLY IN A SLIGHT RISK CATEGORY MAINLY THIS EVENING AND TNGT. SATELLITE AND LIGHTNING CHART SHOWS A LARGE COMPLEX OF TSTMS WAS SPREADING EAST ACROSS NE MISSOURI AND WEST CENTRAL ILLINOIS. THIS SEEMS TO CORRELATE PRETTY WELL WITH THE MESOETA WHICH TAKES THE BULK OF THIS ACROSS OUR CWA LATE THIS MORNING THROUGH MID AFTN. HEAVIEST PRECIPITATION WILL BE ACROSS OUR SOUTHERN CWA WHERE PRECIPITABLE WATER WILL BE AROUND 1.7 AND BEST UVV OCCURS. 3 HOUR FLASH FLOOD GUIDANCE IS AROUND 1.5 TO 2 INCHES AND EVEN THOUGH AN ISOLATED STORM COULD PRODUCE THAT AMOUNT...THERE IS NOT ENOUGH THREAT YET TO WARRANT A FLOOD WATCH. HOWEVER WITH ADDITIONAL ROUNDS OF HEAVY RAINFALL OCCURRING AGAIN OVERNIGHT THROUGH WEDNESDAY WE WILL PROBABLY BE GOING WITH FLOOD WATCHES BEFORE THIS IS OVER. BOTH THE MESO-ETA AND AVN SHOWS A LULL IN THE PRECIP ACROSS OUR AREA THIS EVENING AND THEN INCREASING AGAIN LATE TNGT AS THE NEXT DISTURBANCE MOVES THROUGH. MAIN DIFFERENCE IS MESO-ETA KEEPS HEAVY RAINFALL MAINLY ACROSS SRN INDIANA AND THE OHIO VLY WHILE AVN HAS IT FARTHER NORTH. MODELS INDICATE LITTLE CHANGE IN THIS PATTERN WITH REPEATED DISTURBANCES UNTIL CD FNT MOVS THRU EARLY THU. MAV TEMPS GENLY PREFERRED FIRST 4 PERIODS WITH CLOUDS AND OCNL PRECIP. IN THE EXTENDED...THE AVN NOW HAS CD FNT A LITTLE SLOWER SO WILL ADD A CHANCE OF MORNING SHOWERS IN ALL BUT LAF AND OKK ZONES. MRF THEN KEEPS US DRY UNTIL SAT NGT. IND...NONE. HENDRICKSON
INZ021-028>031-035>049-051>057-060>065-067>072-061400- CENTRAL INDIANA SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 731 AM EST MON MAY 6 2002 THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ACROSS CENTRAL INDIANA. SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS CENTRAL INDIANA THIS MORNING. NO SEVERE WEATHER IS ANTICIPATED THIS MORNING. HOWEVER...ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED LATER THIS AFTERNOON AND TONIGHT. THERE IS THE POTENTIAL FOR ISOLATED SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL WITH THIS SECOND ROUND OF STORMS. SPOTTER ACTIVATION IS POSSIBLE LATE TODAY AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5296348, 5296349, 5296347.